Alert archive / North Carolina / Flash Flood Warnings in 2024
Flash Flood Warning 41, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 8, 2024, 10:17 AM EDT for 7 counties in North Carolina. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2024, 10:17 AM EDT (14:17 UTC)
- Expired
- Aug 8, 2024, 6:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Alamance County, NC, Davidson County, NC, Durham County, NC, Forsyth County, NC, Guilford County, NC, Orange County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 124 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 11:30 AM EDT | FLASH FLOOD | 4 N Thomasville, NC | Haynes Road has washed out at Rich Fork Creek. |
| Aug 8, 11:30 AM EDT | FLASH FLOOD | Graham, NC | Several reports of flash flooding in Alamance County including multiple roads closed and yards flooded. |
| Aug 8, 1:00 PM EDT | FLASH FLOOD | Greensboro, NC | Creeks and streams continue to rise with many of them out their banks and flooding adjacent areas. Several branches of the Buffalo Creeks in and near Greensboro are flooded. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
357
WGUS52 KRAH 081417
FFWRAH
NCC001-057-063-067-081-135-151-082000-
/O.NEW.KRAH.FF.W.0041.240808T1417Z-240808T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1017 AM EDT Thu Aug 8 2024
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Alamance County in central North Carolina...
Davidson County in central North Carolina...
Durham County in central North Carolina...
Forsyth County in central North Carolina...
Guilford County in central North Carolina...
Orange County in central North Carolina...
Randolph County in central North Carolina...
* Until 400 PM EDT.
* At 1017 AM EDT, Local law enforcement and emergency management
officials report flooding of area roadways along with creeks and
streams. Between 2 and 4 inches of rain have fallen across the
area and an additional 2 to 4 inches of rain is possible. Flash
flooding will continue or is expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Greensboro, Winston-Salem, Durham, High Point, Chapel Hill,
Burlington, Asheboro, Lexington, Graham, Hillsborough, Randleman,
North Carolina Zoo, Badin Lake, Thomasville, Kernersville,
Carrboro, Clemmons, Mebane, Seagrove and McLeansville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3614 8044 3626 8045 3624 7880 3609 7881
3601 7870 3593 7881 3587 7883 3588 7925
3585 7924 3584 7954 3552 7956 3550 8018
3572 8033 3574 8046 3583 8049 3584 8039
3588 8042 3589 8037 3593 8037 3609 8052
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Blaes2 follow-up statements
058
WGUS72 KRAH 081727
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
127 PM EDT Thu Aug 8 2024
NCC001-057-063-067-081-135-151-082000-
/O.CON.KRAH.FF.W.0041.000000T0000Z-240808T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-Davidson NC-Durham NC-Forsyth NC-Guilford NC-Orange
NC-Randolph NC-
127 PM EDT Thu Aug 8 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON FOR ALAMANCE, DAVIDSON, DURHAM, FORSYTH, GUILFORD, ORANGE
AND RANDOLPH COUNTIES...
At 127 PM EDT, satellite estimates and rain gauge data indicate that
heavy rain was falling across the warned area. Between 2 and 5
inches of rain have fallen. Additional rainfall amounts of 1 to 3
inches are possible in the warned area.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Satellite estimates and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Greensboro, Winston-Salem, Durham, High Point, Chapel Hill,
Burlington, Asheboro, Lexington, Graham, Hillsborough, Randleman,
North Carolina Zoo, Badin Lake, Thomasville, Kernersville,
Carrboro, Clemmons, Mebane, Seagrove and McLeansville.
East Fork Deep River near High Point, Brush Creek at Muirfield Road
in Greensboro, Morgan Creek near Chapel Hill and Third Fork Creek at
MLK parkway in Durham are also in flood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3614 8044 3626 8045 3624 7880 3609 7881
3601 7870 3593 7881 3587 7883 3588 7925
3585 7924 3584 7954 3552 7956 3550 8018
3572 8033 3574 8046 3583 8049 3584 8039
3588 8042 3589 8037 3593 8037 3609 8052
FLASH FLOOD...SATELLITE AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
10317
WGUS52 KRAH 081926
FFWRAH
NCC001-057-063-067-081-135-151-082200-
/O.EXT.KRAH.FF.W.0041.000000T0000Z-240808T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
326 PM EDT Thu Aug 8 2024
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for the following counties in North Carolina...
Alamance, Davidson, Durham, Forsyth, Guilford, Orange, and Randolph.
* Until 600 PM EDT.
* At 326 PM EDT, satellite estimates and rain gauge data indicate
heavy rain falling across the warned area. Between 2 and 5 inches
of rain have fallen. Additional rainfall amounts up to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Satellite estimates and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Greensboro, Winston-Salem, Durham, High Point, Chapel Hill,
Burlington, Asheboro, Lexington, Graham, Hillsborough, Randleman,
North Carolina Zoo, Badin Lake, Thomasville, Kernersville,
Carrboro, Clemmons, Mebane, Seagrove and McLeansville.
East Fork Deep River near High Point, Brush Creek at Muirfield Road
in Greensboro, Morgan Creek near Chapel Hill and Third Fork Creek at
MLK parkway in Durham are in flood. Numerous locations along North
and South Buffalo Creeks in Guilford County were also experiencing
flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Be aware of your surroundings and do not
drive on flooded roads.
&&
LAT...LON 3614 8044 3626 8045 3624 7880 3609 7881
3601 7870 3593 7881 3587 7883 3588 7925
3585 7924 3584 7954 3552 7956 3550 8018
3572 8033 3574 8046 3583 8049 3584 8039
3588 8042 3589 8037 3593 8037 3609 8052
FLASH FLOOD...SATELLITE AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 9:35 AM EDT, 42 minutes earlier.
Area forecast discussion, Aug 8, 9:35 AM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 935 AM EDT Thu Aug 8 2024 .SYNOPSIS... The center of what is now Tropical Storm Debby, currently over east central South Carolina, will move northward through the Piedmont of North Carolina through early Friday. A trailing surface front will hold over western and central North Carolina Friday through Saturday, resulting in continued unsettled weather. The front will then slowly sweep east through the area Sunday into Monday. && .NEAR TERM /TODAY AND TONIGHT/... As of 935 AM Thursday... ...Flood threat continues across all of central NC... ...Isolated wind gusts to 35-50 mph remain possible within the heavier rain bands with background gusts 20-35 mph common... ...Isolated tornado threat continues over our eastern half into north central areas of central NC... Forecast remains on track and in line with conditions. TS Debby, located about 90 miles N of CHS at 8 AM, will slowly weaken as it tracks through the Piedmont through early Fri. The most immediate threats remain heavy rain producing widespread flooding, and we've had several tornadic circulations, and at least two confirmed touchdowns, along a convective band that is now oriented from Edgecombe through Person county. This band will continue to be closely monitored as it lifts NNW. Additional bands of embedded enhanced updrafts with a tornado threat are expected from the Triangle through Wayne/Sampson county to the coast, where some elevated CAPE exists, and additional circulations may spin up there as well. Flash flood warnings remain for the entire area, and while there is currently a relative lull area lifting into our southern sections, this area has already seen 24 hr totals of 3-6+ inches, and rivers and streams are running very high or are flooding and can't take much more water. Will maintain high pops areawide. Temps will move little, and highs in the 70s to near 80 are expected. -GIH Earlier discussion from 400 AM: Tropical Storm Debby will move northwest across eastern South Carolina through the early afternoon and then north while picking up speed across the western Piedmont of NC through midnight, before continuing north through the Mid- Atlantic states Friday. Multiple rain bands will continue to spiral from SE to NW through the afternoon and early evening, with the rain becoming a little more scattered/broken in nature towards midnight as Debby's circulation center begins to lift north of the area. While the flooding threat will persist across of central NC, the axis of heaviest rain and accompanying flash flooding threat will gradually shift westward across the NC Piedmont, where 4-6 inches is expected. HREF PPM suggests the potential for isolated higher amounts up to 8-9 inches is possible across the western Piedmont, which is certainly plausible as the heavy rainfall axis typically becomes aligned west of track as system starts to transition to extratropical. Elsewhere, rainfall amounts of 1-3 inches is expected. Strong wind gusts of 40-50 mph possible within the heavier rain bands. Otherwise, expect wind gusts of 20-30 mph outside of the heavier rain bands. The isolated tornado threat should persist into the afternoon and evening as additional bands move through the area, especially as modest steepening of low-level lapse rates occur. While the best instability of 750-1250 J/ is forecast to remain east of US 1, the 0- 3 km storm-relative helicity swath of 200 to 300 m2/s2 will shift NW into the Piedmont and northern coastal plain. Highs today ranging from mid 70s NW to lower/mid 80s east. Lows in the 70s. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 400 AM Thursday... The circulation associated with Debby will be just north of the forecast area by daybreak Friday and the process of becoming extratropical should be well underway at that point. Various hi-res models suggest the low will drag a cold front over the mountains and through the area, but that is unlikely to happen until some point this weekend. There will remain an area of enhanced northward oriented moisture transport across the Coastal Plain throughout the day on Friday, co-located with the greatest instability and shear and this is the area where the highest PoPs will remain in place through at least 00Z Saturday. While the Flood Watch remains in place area-wide through 9pm Friday night and may ultimately be trimmed in time and space across the western Piedmont, I'll leave it in place as-is for now given the potential for at least some showers and storms through the first half of the day west of the Triangle. Precip should end area-wide by late Friday night. Highs in the low to mid 80s, lows in the upper 60s/around 70. &&. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 400 AM Thursday... The front that will sweep Debby out of the region will extend from New England south along the East Coast Saturday morning, passing along the I-95 corridor in North Carolina, then tracking southwest back towards New Orleans. While the front to the north of North Carolina will move east over the Atlantic Ocean over the weekend, the southern portion of the front will actually pivot to more of an east-west orientation, extending back towards Atlanta by Monday morning. The front should then become stationary in this fashion through the middle of next week. As a result, the chance of showers and thunderstorms has increased from the previous forecast, with a 30-50% chance east of I-95 each afternoon/evening, with a lesser chance back towards the Triad. The precipitation chances will be diurnally driven, with higher values in the afternoon/evening hours and lesser values overnight and in the morning. While some southern locations might reach the lower 90s on Saturday, the rest of the area should be in the 80s that day. From Sunday onward, highs will be in the 80s in all locations. Lows will range from the mid 60s to the low 70s through the period. && .AVIATION /1130Z THURSDAY THROUGH MONDAY/... As of 730 AM Thursday... * TC Debby will produce widespread adverse conditions with IFR/MVFR restrictions, gusty winds and some LLWS. Multiple rain bands will continue to spiral from SE to NW through the afternoon and evening, with the rain becoming a little more scattered/broken in nature late this evening and into the overnight hours as Debby's circulation center lifts off to the north. Flight restrictions are expected to remain predominately IFR to MVFR through the evening, before potentially lowering to LIFR tonight. Additionally, could see embedded thunder at times, especially this afternoon due to some tempered heating and steeper low-level lapse rates. East-northeasterly gusts of 15 to 25 kts will persist through the evening, with stronger wind gusts of 35-45 kts possible within the heavier rain bands. Winds will shift to SSWLY late this evening and tonight as the center of the circulation passes north of the area. Lastly, despite some stronger flow near the sfc, there remains a chance for low-level wind shear at all TAF sites into the afternoon. Looking ahead: Adverse aviation conditions will continue through Friday morning with conditions improving by midday/early afternoon Friday. Expect generally VFR conditions Saturday through early next week, with mainly scattered diurnal driven showers and storms possible each afternoon. && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday evening for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...Hartfield NEAR TERM...Hartfield/CBL SHORT TERM...DL LONG TERM...Green AVIATION...CBL
Hazardous weather outlook, Aug 8, 5:03 AM EDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 503 AM EDT Thu Aug 8 2024 NCZ007-021>025-038>040-073>076-083>086-090915- Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph- Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke- 503 AM EDT Thu Aug 8 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Rainfall associated with Tropical Storm Debby will result in an increased threat for flooding across the Watch area. Rainfall amounts of 1 to 2 inches have already fallen across the watch area. An additional 2 to 5 inches of rain is expected through early Friday, with locally higher amounts possible over the NC Piedmont. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. People living along rivers and creeks should make preparations for possible moderate river flooding by late week and lingering into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ008>011-026>028-041>043-077-078-088-089-090915- Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston- Wilson-Harnett-Wayne-Cumberland-Sampson- 503 AM EDT Thu Aug 8 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...TORNADO WATCH 613 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Rainfall associated with Tropical Storm Debby will result in an increased threat for flooding across the Watch area. Rainfall amounts of 1 to 2 inches have already fallen across the watch area, with the highest amounts over the southern coastal plain and Sandhills. An additional 2 to 5 inches of rain is expected through early Friday, with locally higher amounts possible over the NC Piedmont. Isolated tornadoes will be possible through the afternoon and evening and heavy rain bands continue to move through the area. Wind gusts of 40 to 50 mph, within the heavier rain bands could lead to scattered power outages and downed trees Thursday and into Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. People living along rivers and creeks should make preparations for possible moderate river flooding by late week and lingering into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 8, 9:34 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Raleigh NC
934 AM EDT Thu Aug 8 2024
NCZ011-027-081400-
Nash NC-Halifax NC-
934 AM EDT Thu Aug 8 2024
...GUSTY DOWNPOURS WILL IMPACT NORTHEASTERN NASH AND WEST CENTRAL
HALIFAX COUNTIES THROUGH 1000 AM EDT...
At 933 AM EDT, Doppler radar was tracking gusty showers near
Dortches, or near Rocky Mount, moving northwest at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocky Mount, Dortches, Red Oak, Battleboro, Aventon, and Medoc
Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Doppler radar has indicated rotation with this shower. If the shower
intensifies and rotation strengthens, a warning may need to be
issued.
A Tornado Watch remains in effect until 100 PM EDT for central North
Carolina.
&&
LAT...LON 3606 7774 3601 7777 3598 7778 3598 7784
3611 7807 3630 7794
TIME...MOT...LOC 1333Z 139DEG 31KT 3604 7781
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
26Local storm report, Aug 8, 9:41 AM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
941 AM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM Tornado 3 NW Lucama 35.68N 78.05W
08/08/2024 Wilson NC Broadcast Media
*** 1 FATAL ***
Home collapsed resulting in 1 fatality on
Lloyd Road.
&&Local storm report, Aug 8, 9:50 AM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
950 AM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM Tornado 2 ENE Siler City 35.73N 79.44W
08/08/2024 Chatham NC Dept of Highways
SR-1006 (OLD route 421) and Dogwood Avenue
in Siler City flooded.
&&Special weather statement, Aug 8, 9:53 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Raleigh NC
953 AM EDT Thu Aug 8 2024
NCZ028-081430-
Edgecombe NC-
953 AM EDT Thu Aug 8 2024
...GUSTY DOWNPOURS WILL IMPACT SOUTHWESTERN EDGECOMBE COUNTY THROUGH
1030 AM EDT...
At 952 AM EDT, Doppler radar was tracking gusty showers 7 miles
southwest of Tarboro, moving northwest at 35 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocky Mount, Sharpsburg, Pinetops, Kingsboro, and Battleboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Doppler radar has indicated weak rotation with this shower. If the
shower intensifies and rotation strengthens, a warning may need to
be issued.
A Tornado Watch remains in effect until 100 PM EDT for central North
Carolina.
&&
LAT...LON 3574 7760 3580 7774 3583 7775 3587 7783
3601 7777 3606 7774 3584 7754 3576 7754
TIME...MOT...LOC 1352Z 132DEG 33KT 3581 7761
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
26Local storm report, Aug 8, 9:55 AM EDT, 22 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Raleigh NC
955 AM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM Flash Flood 2 ENE Siler City 35.73N 79.44W
08/08/2024 Chatham NC Dept of Highways
Corrects previous tornado report from 2 ENE
Siler City. SR-1006 (OLD route 421) and
Dogwood Avenue in Siler City flooded. This
is a flash flood report.
&&
DLLocal storm report, Aug 8, 10:02 AM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1002 AM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM Flash Flood 2 SW Franklinton 36.08N 78.48W
08/08/2024 Franklin NC Trained Spotter
Several roads flooded in the area with one
lane of U.S. 1 flooded.
&&The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:48 PM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson, Scotland | 6 hr |
| Aug 7, 11:26 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Richmond, Scotland | 64 min |
| Aug 8, 12:30 AM EDT | Special Weather Statement | RAH | Wayne | 60 min |
| Aug 8, 1:01 AM EDT | Special Weather Statement | RAH | Wayne | 59 min |
| Aug 8, 1:30 AM EDT | Flash Flood Warning | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 6 hr |
| Aug 8, 2:15 AM EDT | Tornado Warning | RAH | Wayne, Wilson | 45 min |
| Aug 8, 2:21 AM EDT | Tornado Warning | RAH | Wayne, Wilson | 39 min |
| Aug 8, 2:46 AM EDT | Special Weather Statement | RAH | Wayne | 29 min |
| Aug 8, 2:49 AM EDT | Tornado Warning | RAH | Johnston, Wayne, Wilson | 26 min |
| Aug 8, 2:51 AM EDT | Tornado Warning | RAH | Johnston, Nash, Wilson | 24 min |
| Aug 8, 3:09 AM EDT | Flash Flood Warning | RAH | Chatham, Harnett, Johnston, Lee, Nash, Wake and 2 more | 6 hr |
| Aug 8, 3:12 AM EDT | Tornado Warning | RAH | Johnston, Nash, Wayne, Wilson | 33 min |
| Aug 8, 3:15 AM EDT | Tornado Warning | RAH | Johnston, Wake | 30 min |
| Aug 8, 3:21 AM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson, Scotland | 6 hr |
| Aug 8, 3:39 AM EDT | Tornado Warning | RAH | Wilson | 36 min |
| Aug 8, 4:13 AM EDT | Flash Flood Warning | RAH | Alamance, Chatham, Davidson, Durham, Forsyth, Guilford and 4 more | 6 hr |
| Aug 8, 5:04 AM EDT | Tornado Warning | RAH | Edgecombe | 41 min |
| Aug 8, 5:06 AM EDT | River Flood Warning | RAH | Cumberland | 4 days |
| Aug 8, 5:37 AM EDT | Tornado Warning | RAH | Wilson | 23 min |
| Aug 8, 6:22 AM EDT | Special Weather Statement | RAH | Edgecombe | 68 min |
| Aug 8, 6:43 AM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 7 hr |
| Aug 8, 6:55 AM EDT | Flash Flood Warning | RAH | Edgecombe, Franklin, Nash | 11 hr |
| Aug 8, 7:06 AM EDT | River Flood Warning | RAH | Anson, Stanly | 49 hr |
| Aug 8, 7:07 AM EDT | Special Weather Statement | RAH | Nash | 23 min |
| Aug 8, 7:11 AM EDT | Tornado Warning | RAH | Nash, Wilson | 13 min |
| Aug 8, 7:48 AM EDT | Tornado Warning | RAH | Franklin, Nash | 42 min |
| Aug 8, 7:53 AM EDT | Tornado Warning | RAH | Edgecombe, Nash | 20 min |
| Aug 8, 7:58 AM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 22 min |
| Aug 8, 8:11 AM EDT | Tornado Warning | RAH | Franklin, Nash | 23 min |
| Aug 8, 8:12 AM EDT | Flash Flood Warning | RAH | Granville, Person, Vance | 12 hr |
| Aug 8, 8:23 AM EDT | Tornado Warning | RAH | Franklin, Granville, Vance | 12 min |
| Aug 8, 8:52 AM EDT | Special Weather Statement | RAH | Edgecombe | 23 min |
| Aug 8, 8:58 AM EDT | Tornado Warning | RAH | Edgecombe | 32 min |
| Aug 8, 9:01 AM EDT | River Flood Warning | RAH | Johnston | 45 hr |
| Aug 8, 9:07 AM EDT | Flash Flood Warning | RAH | Chatham, Harnett, Johnston, Lee, Wake, Wayne and 1 more | 5 hr |
| Aug 8, 9:18 AM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson, Scotland | 5 hr |
| Aug 8, 9:34 AM EDT | Special Weather Statement | RAH | Nash | 26 min |
| Aug 8, 9:53 AM EDT | Special Weather Statement | RAH | Edgecombe | 37 min |
| Aug 8, 9:59 AM EDT | River Flood Warning | RAH | Chatham, Lee | 3 days |
| Aug 8, 10:30 AM EDT | Special Weather Statement | RAH | Nash | 30 min |
| Aug 8, 10:32 AM EDT | Tornado Warning | RAH | Franklin, Halifax, Nash, Warren | 28 min |
| Aug 8, 12:15 PM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 30 min |
| Aug 8, 12:20 PM EDT | Special Weather Statement | RAH | Wilson | 40 min |
| Aug 8, 1:19 PM EDT | River Flood Warning | RAH | Harnett | 3 days |
| Aug 8, 1:22 PM EDT | River Flood Warning | RAH | Franklin | 65 hr |
| Aug 8, 1:50 PM EDT | Areal Flood Warning | RAH | Anson, Chatham, Cumberland, Harnett, Hoke, Johnston and 10 more | 23 hr |
| Aug 8, 1:58 PM EDT | River Flood Warning | RAH | Chatham | 56 hr |
| Aug 8, 2:52 PM EDT | River Flood Warning | RAH | Johnston | 4 days |
| Aug 8, 3:15 PM EDT | River Flood Warning | RAH | Edgecombe | 6 days |
| Aug 8, 3:16 PM EDT | Flash Flood Warning | RAH | Johnston, Wake, Wayne, Wilson | 2 hr |
| Aug 8, 3:19 PM EDT | River Flood Warning | RAH | Wayne | 9 days |
| Aug 8, 3:26 PM EDT | Special Weather Statement | RAH | Vance | 49 min |
| Aug 8, 3:29 PM EDT | Tornado Warning | RAH | Franklin, Vance, Warren | 31 min |
| Aug 8, 3:46 PM EDT | Special Weather Statement | RAH | Franklin | 44 min |
| Aug 8, 3:49 PM EDT | River Flood Warning | RAH | Alamance | 50 hr |
| Aug 8, 3:52 PM EDT | River Flood Warning | RAH | Cumberland | 4 days |
| Aug 8, 4:00 PM EDT | Tornado Warning | RAH | Franklin, Nash | 30 min |
| Aug 8, 4:12 PM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 33 min |
| Aug 8, 4:29 PM EDT | Tornado Warning | RAH | Franklin, Granville, Vance | 31 min |
| Aug 8, 4:31 PM EDT | Tornado Warning | RAH | Franklin, Granville, Vance | 29 min |
| Aug 8, 5:03 PM EDT | Tornado Warning | RAH | Edgecombe, Halifax, Nash | 27 min |
| Aug 8, 5:11 PM EDT | River Flood Warning | RAH | Edgecombe, Halifax, Nash | 4 days |
| Aug 8, 5:14 PM EDT | River Flood Warning | RAH | Edgecombe | 9 days |
| Aug 8, 5:20 PM EDT | River Flood Warning | RAH | Sampson | 6 days |
| Aug 8, 5:51 PM EDT | Areal Flood Warning | RAH | Alamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more | 12 hr |
| Aug 8, 5:59 PM EDT | Areal Flood Warning | RAH | Edgecombe, Franklin, Nash | 14 hr |
| Aug 8, 6:05 PM EDT | Areal Flood Warning | RAH | Alamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more | 12 hr |
| Aug 8, 6:50 PM EDT | Special Weather Statement | RAH | Franklin, Vance | 40 min |
| Aug 8, 6:55 PM EDT | Tornado Warning | RAH | Franklin, Vance, Warren | 35 min |
| Aug 8, 7:22 PM EDT | Tornado Warning | RAH | Franklin, Warren | 23 min |
| Aug 8, 7:44 PM EDT | Tornado Warning | RAH | Warren | 31 min |
| Aug 8, 7:56 PM EDT | Areal Flood Warning | RAH | Granville, Person, Vance | 12 hr |
Nearby
Flash Flood Warnings in North Carolina, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.